Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 8, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 13, 2012, 1:58 AM PDT for Baker County, Harney County, Malheur County, Oregon; Owyhee County, Idaho. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2012, 1:58 AM PDT (08:58 UTC)
- Expired
- Mar 13, 2012, 5:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Baker County, OR, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 111 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS75 KBOI 130858 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 258 AM MDT TUE MAR 13 2012 ...VERY WINDY ACROSS THE AREA THIS MORNING... .A STRONG LOW LEVEL JETSTREAM MOVING ACROSS THE REGION IS PRODUCING STRONG SOUTH TO SOUTHWEST SURFACE WINDS. THESE STRONG WINDS WILL SUBSIDE LATER TODAY AS A COLD FRONT SLIPS THROUGH THE AREA. IDZ015-029-ORZ061>063-132100- /O.NEW.KBOI.WI.Y.0008.120313T0858Z-120313T2100Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY- 258 AM MDT TUE MAR 13 2012 /158 AM PDT TUE MAR 13 2012/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT /2 PM PDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT /2 PM PDT/ THIS AFTERNOON. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 40 MPH WITH OCCASIONAL GUSTS 50 TO 60 MPH. * TIMING...THROUGH MID AFTERNOON THEN SUBSIDING. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
974 WWUS75 KBOI 132050 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 250 PM MDT TUE MAR 13 2012 ...VERY WINDY THROUGH LATE AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE IN SOUTHEASTERN OREGON AND IN THE SOUTHWEST IDAHO HIGHLANDS THROUGH THE REST OF TODAY UNDER STRONG WINDS ALOFT. WINDS WILL DECREASE THIS EVENING. IDZ029-ORZ061-062-132200- /O.CAN.KBOI.WI.Y.0008.000000T0000Z-120313T2100Z/ OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- 250 PM MDT TUE MAR 13 2012 /150 PM PDT TUE MAR 13 2012/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE OWYHEE MOUNTAINS...HARNEY COUNTY...AND BAKER COUNTY. WEST WINDS WILL CONTINUE 20 TO 30 MPH WITH GUSTS TO 40 MPH THE REST OF TODAY. HIGHER PEAKS WILL HAVE LOCAL GUSTS TO 50 MPH. BUT IN GENERAL WINDS WILL SLOWLY DECREASE THIS EVENING. $$ IDZ015-ORZ063-140000- /O.EXT.KBOI.WI.Y.0008.000000T0000Z-120314T0000Z/ SOUTHWEST HIGHLANDS-MALHEUR COUNTY- 250 PM MDT TUE MAR 13 2012 /150 PM PDT TUE MAR 13 2012/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING FOR THE SOUTHWEST IDAHO HIGHLANDS AND MALHEUR COUNTY. * WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING...THROUGH LATE AFTERNOON TODAY. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
586 WWUS75 KBOI 132349 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 549 PM MDT TUE MAR 13 2012 IDZ015-ORZ063-140100- /O.EXP.KBOI.WI.Y.0008.000000T0000Z-120314T0000Z/ SOUTHWEST HIGHLANDS-MALHEUR COUNTY- 549 PM MDT TUE MAR 13 2012 /449 PM PDT TUE MAR 13 2012/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS EVENING FOR MALHEUR COUNTY IN OREGON AND THE SOUTHWEST HIGHLANDS IN IDAHO. WINDS HAVE DECREASED TO BELOW ADVISORY THRESHOLDS. WINDS WILL GUSTY TO AROUND 30 MPH THROUGH THE EVENING HOURS DECREASING TO 15 MPH OR LESS BY MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 12, 7:52 PM PDT, 6 hours 6 minutes earlier.
Area forecast discussion, Mar 12, 7:52 PM PDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 852 PM MDT MON MAR 12 2012 .DISCUSSION...DEEP SURFACE LOW ALONG THE BC COAST WILL CONTINUE TO DRIVE A EAST-TO-SOUTH SURFACE WIND TONIGHT. THOUGH LITTLE CHANGE IN THE SURFACE PRESSURE GRADIENT...DEVELOPMENT OF NIGHTTIME SURFACE INVERSION IS CUTTING OFF CONNECTION TO THE STRONGER WINDS ALOFT. THIS IS ALREADY EVIDENT WITH WEAKER WINDS AND GUSTS ACROSS SE OREGON AND SW IDAHO. GUSTY WINDS RETURN TOMORROW /BEFORE SUNRISE ACROSS SE OREGON/ WITH THE FRONTAL PASSAGE. SOUTHWEST FLOW STILL PRODUCING LIGHT PRECIPITATION OVER THE EAST-CENTRAL OREGON AND SW IDAHO MTNS THIS EVENING. PRECIPITATION MAY TRAIL OFF LATER TONIGHT BUT WILL PICK UP AGAIN TOWARD SUNRISE TUESDAY MORNING AS THE FRONT APPROACHES. FORECAST GRIDS FOR TONIGHT LOOK TO BE ON TRACK SO WILL LET THEM RIDE. ALSO WILL LET THE WIND ADVISORY EXPIRE AS PLANNED. && .AVIATION...VFR CONDITIONS WILL CONTINUE TONIGHT EXCEPT FOR SCATTERED MVFR MOUNTAIN SNOW SHOWERS IN BAKER COUNTY OREGON AND WEST CENTRAL IDAHO. ON TUESDAY PRECIPITATION WILL INCREASE IN COVERAGE AS AREAS OF MVFR/LOCAL IFR RAIN/SNOW SHOWERS SPREAD ACROSS SOUTHEAST OREGON AND WEST CENTRAL IDAHO BY 18Z...WITH SNOW LEVELS FROM 4K FEET MSL AT KBNO AND KBKE TO 6K FEET MSL AT KTWF. SURFACE WINDS... SOUTHEAST TO SOUTH 10-20 KTS TONIGHT THEN SOUTH TO WEST 15-30 KTS TUESDAY. WINDS ALOFT...SOUTHWEST UP TO 45 KTS AT 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY...TONIGHT AN APPROACHING COLD FRONT WILL PRODUCE STRONG WINDS OVER SE OREGON AND MODERATE WINDS OVER SOUTHWEST IDAHO. PRECIPITATION HAS BEEN MAINLY OROGRAPHICALLY FORCED IN THE WEST CENTRAL/BOISE/BAKER COUNTY MOUNTAINS AND THIS WILL CONTINUE UNTIL THE FRONTAL LIFT SHIFTS INTO WESTERN HARNEY COUNTY AFTER MIDNIGHT OR EARLY TUESDAY MORNING. THE FRONT ITSELF WILL BE ASSOCIATED WITH STRONG WINDS AS WELL...CONTINUED OROGRAPHICALLY ENHANCED SHOWERS AND A CHANCE OF VALLEY RAIN SHOWERS OVER SW IDAHO TUESDAY. GREATEST POPS ARE WITH THE FRONT/TERRAIN OVER THE BOISE MOUNTAINS TO JORDAN VALLEY SOUTHWARD TUESDAY NIGHT AND WEDNESDAY MORNING. LESS WIND BY LATE TUESDAY NIGHT AND WEDNESDAY...CONTINUED SW FLOW AND UNSETTLED WEDNESDAY AFTERNOON. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MOIST ACTIVE PATTERN WILL BRING WIDESPREAD PRECIPITATION AND ABOVE NORMAL TEMPERATURES INTO THE WEEKEND. THE BEST PRECIPITATION CHANCES WILL BE TUESDAY NIGHT AND AGAIN THURSDAY NIGHT AND FRIDAY. SNOW LEVELS WILL BE MAINLY ABOVE 5000 FEET TUESDAY NIGHT RISING TO OVER 7000 FEET THURSDAY NIGHT. MOUNTAIN PEAKS SHOULD SEE SIGNIFICANT SNOW THURSDAY NIGHT/FRIDAY HOWEVER...ELEVATIONS BELOW 7000 FEET WILL SEE ALL RAIN. ON FRIDAY A COLD FRONT WILL CROSS OUR AREA FOLLOWED BY MUCH COOLER WEATHER FOR THE WEEKEND AS A MAJOR UPPER LEVEL TROUGH DEEPENS OVER THE WESTERN U.S. MAX TEMPERATURES SATURDAY AND SUNDAY WILL BE 5 TO 10 DEGREES BELOW NORMAL...WITH MINS RETURNING TO NEAR NORMAL FOR FRIDAY NIGHT AND SATURDAY NIGHT. SHOWERS WILL BE SCATTERED...IN THE FORM OF SNOW OVER THE MOUNTAINS AND A MIX OF SNOW AND RAIN IN THE VALLEYS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...WIND ADVISORY UNTIL 10 PM MDT /9 PM PDT/ THIS EVENING ORZ061>063. && WEATHER.GOV/BOISE DISCUSSION...DG AVIATION.....JT PREV SHORT TERM...VM PREV LONG TERM....BB/DD
Hazardous weather outlook, Mar 12, 1:40 PM PDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 240 PM MDT MON MAR 12 2012 ORZ061-062-132045- HARNEY COUNTY-BAKER COUNTY- 140 PM PDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY WINDY CONDITIONS WITH GUSTS TO 45 MPH AT TIMES ARE EXPECTED THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH ESTABLISHED COMMUNICATION CHANNELS. IDZ015-029-ORZ063-132045- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-MALHEUR COUNTY- 240 PM MDT MON MAR 12 2012 /140 PM PDT MON MAR 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOCALLY VERY WINDY CONDITIONS OVER MALHEUR COUNTY THIS AFTERNOON WILL REDEVELOP TUESDAY AFTERNOON THROUGH THE EVENING AND EXPAND TO OVER THE SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH ESTABLISHED COMMUNICATION CHANNELS. IDZ011>014-016-028-030-033-ORZ064-132045- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER- LOWER TREASURE VALLEY OR- 240 PM MDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE SNOW IS EXPECTED ABOVE 5000 FEET IN THE WEST CENTRAL AND BOISE MOUNTAINS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH ESTABLISHED COMMUNICATION CHANNELS.
Nearby
Wind Advisories in Oregon, 2012Wind Advisories in Idaho, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.